MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter has been implanted into the patient for 46 days.The patient attended follow-up appointment to evaluate peritoneal dialysis treatment and presented wet clothing when revising the catheter, a rupture of the catheter was evident nearly at the exit site, making it impossible to resolve.The catheter delivery kit clamp was placed and performed an hd (hemodialysis) session where vancomycin was indicated as prophylaxis.In at 120/80 hd, pre-dialysis weight was 81.3 kg (kilogram) dry weight was 80 kg, non-reactive pre-dialysis glycemic and there were no complications during the treatment it was stable, ta/bp (blood pressure) was 120/70, post-dialysis weight was 80.2 kg, post-dialysis glycaemia was not reported due to lack of reagents.The patient reported that they fell at home and this was the only traumatic episode that warrants catheter rupture.The surgeons discussed for emergency removal.The catheter replacement was not performed because the patient said that due to various complications (emphysema/catheter rupture), the patient did not want to continue this mode, cycling was offered, it was explained that they were not usual complications but the patient refused because of fear of a new complication.The peritoneal catheter was removed at the clinic without complications and it was sent to other hospital to determine conduct with the same.On (b)(6) 2023, the patient admitted in good general condition, bp (blood pressure) was 140/80, pre-dialysis weight was 81.5 kg, dry weight was 80 kg, pre-dialysis glycemia was not recorded for lack of reagents, during treatment it was uncomplicated, removal was stable , bp was 110/70, post-dialysis weight was 79.2 kg and post-dialysis glycemia not recorded for lack of reagents.The patient discontinued peritoneal dialysis, the patient's feeling was good and reaffirmed to continue in hemodialysis.There was no blood loss and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: removed a2 (date of birth), b5, d6b, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter has been implanted into the patient for 46 days.The patient attended follow-up appointment to evaluate peritoneal dialysis treatment and presented wet clothing when revising the catheter, a rupture of the catheter was evident nearly at the exit site/orifice and fluid leak was observed making it impossible to resolve.Saline solution was utilized to clean the catheter and its entirety.The exit site was treated/cleaned with iodine topical solution.The charged nurse was the one who cleaned the device and the patient was not responsible for any type of catheter maintenance.The cleaning agent was never switched over the life of the catheter and the site never used sepsiderm to clean catheters.There was no protocol change for the cleaning agents used recently.The patient was not using any cleaning agent or antibiotic on the catheter.The catheter delivery kit clamp was placed and performed an hd (hemodialysis) session where vancomycin antibiotic was given as prophylaxis used for catheter rupture to prevent future infections.In at 120/80 hd, pre-dialysis weight was 81.3 kg (kilogram) dry weight was 80 kg, non-reactive pre-dialysis glycemic and there were no complications during the treatment it was stable, ta/bp (arterial/blood pressure) was 120/70, post-dialysis weight was 80.2 kg, post-dialysis glycaemia was not reported due to lack of reagents.The patient reported that they fell at home and this was the only traumatic episode that warrants catheter rupture (the patient allegedly fell and bumped the catheter).The catheter only cracked once after the fall suffered by the patient and leak was observed in the area of crack.It was stated that the fracture or lacing catheter lesion parallel (which means crack) to the radiopaque line was not during catheter implantation but after the patient fell prior to the consultation on june 16.The surgeons discussed for emergency removal.The catheter replacement was not performed because the patient said that due to various complications (emphysema/catheter rupture), the patient did not want to continue this mode, cycling was offered, it was explained that they were not usual complications but the patient refused because of fear of a new complication.On june 19, 2023, the patient admitted in good general condition, bp (blood pressure) was 140/80, pr e-dialysis weight was 81.5 kg, dry weight was 80 kg, pre-dialysis glycemia was not recorded for lack of reagents, during treatment it was uncomplicated, removal was stable , bp was 110/70, post-dialysis weight was 79.2 kg and post-dialysis glycemia not recorded for lack of reagents.The device remained in the patient but on june 16, 2023, the catheter was extracted from the patient at the clinic without complications and sent to bs as or buenos aires (headquarter of the hospital) and when it was analyzed it caused an allergic reaction on the face of the doctor.The patient's feeling was good.The patient discontinued peritoneal dialysis and reaffirmed to continue treatment with hemodialysis.There was no blood loss and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the catheter has been implanted into the patient for 46 days.The patient attended follow-up appointment to evaluate peritoneal dialysis treatment and presented wet clothing when revising the catheter, a rupture of the catheter was evident nearly at the exit site/orifice and fluid leak was observed making it impossible to resolve.The catheter delivery kit clamp was placed and performed an hd (hemodialysis) session where vancomycin antibiotic was given as prophylaxis used for catheter rupture toprevent future infections.In at 120/80 hd, pre-dialysis weight was 81.3 kg (kilogram) dry weight was 80 kg, non-reactive pre-dialysis glycemic and there were no complications during the treatment it was stable, ta/bp (arterial/blood pressure) was 120/70, post-dialysis weight was 80.2 kg, post-dialysis glycaemia was not reported due to lack of reagents.The patient reported that they fell at home and this was the only traumatic episode that warrants catheter rupture (the patient allegedly fell and bumped the catheter).The catheter only cracked once after the fall suffered by the patient and leak was observed in the area of crack.It was stated that the fracture or lacing catheter lesion parallel to the radiopaque line was not during catheter implantation but after the patient fell prior to the consultation on june 16.The surgeons discussed for emergency removal.The catheter replacement was not performed because the patient said that due to various complications (emphysema/catheter rupture), the patient did not want to continue this mode, cycling was offered, it was explained that they were not usual complications but the patient refused because of fear of a new complication.On (b)(6) 2023, the patient admitted in good general condition, bp (blood pressure) was 140/80, pre-dialysis weight was 81.5 kg, dry weight was 80 kg, pre-dialysis glycemia was not recorded for lack of reagents, during treatment it was uncomplicated, removal was stable , bp was 110/70, post-dialysis weight was 79.2 kg and post-dialysis glycemia not recorded for lack of reagents.The catheter was extracted from the patient at the clinic without complications and sent to bs as or buenos aires (headquarter of the hospital) and when it was analyzed it caused an allergic reaction on the face of the doctor.The patient's feeling was good.The patient discontinued peritoneal dialysis and reaffirmed to continue treatment with hemodialysis.There was no blood loss and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
(medtronic aware date should be (b)(6) 2023) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one argyle catheter and the rupture was unable to be seen in the photo.It was reported that there was a crack on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17401524
Report Number3009211636-2023-00217
Device Sequence Number5955461
Product Code FJS
UDI-Device Identifier10884521004610
UDI-Public10884521004610
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model Number8888413807
Device Catalogue Number8888413807
Device Lot Number2106900127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer06/28/2023
08/30/2023
09/19/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/21/2023
09/19/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale